Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 112, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2005, 3:24 PM CDT for Llano County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2005, 3:24 PM CDT (20:24 UTC)
- Expired
- May 9, 2005, 4:00 PM CDT
- In force
- 36 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Llano County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.4 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 092024 SVREWX TXC299-092100- /O.NEW.KEWX.SV.W.0112.050509T2024Z-050509T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 324 PM CDT MON MAY 9 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... LLANO * UNTIL 400 PM CDT * AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF LLANO...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3066 9850 3085 9860 3061 9889 3055 9862 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:00 PM CDT, 24 minutes earlier.
Area forecast discussion, May 9, 3:00 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 300 PM CDT MON MAY 9 2005 .DISCUSSION... LATEST MSAS SFC ANALYSIS PLACES THE DRYLINE NEAR A DRYDEN TO SAN ANGELO TO ABILENE LINE. ANY CONVECTION THAT FORMS ON THIS BOUNDARY WILL BE VERY ISOLATED AND WILL LIKELY NOT ENTER THE HILL COUNTRY THIS EVENING. LOOKS LIKE FOG WILL BE THE FEATURED WX EVENT FOR TONIGHT. WINDS WILL DECOUPLE OVERNIGHT AND FOG FORMATION IS LIKELY ACROSS THE EASTERN HALF OF THE CWFA. MOSTLY CLEAR SKIES EARLY TONIGHT AND WET SOILS FROM SUNDAYS RAIN EVENT WILL AID IN FOG FORMATION. WARM AND HUMID WEATHER WILL CONTINUE THIS WEEK AS GULF FLOW PERSISTS IN THE LOWER LEVELS. AFTER TONIGHT THE LATE NIGHT/MORNING STRATUS PATTERN WILL RETURN AS THE LLJ STRENGTHENS. THE DRYLINE WILL REMAIN JUST WEST OF VAL VERDE COUNTY FOR THE REMAINDER OF THIS WEEK. RIDGING ALOFT WILL KEEP THE ATMOSPHERE CAPPED TUESDAY AND WEDNESDAY. HOWEVER AN ISOLATED STORM IS NOT OUT OF THE QUESTION THURSDAY EVENING FOR THE EDWARDS PLATEAU AS A VORT MAX MOVES EAST ACROSS SOUTHERN NEW MEXICO. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE SUNDAY INTO MONDAY. A SLOW MOVING FRONTAL BOUNDARY WILL SINK SOUTHWARD ACROSS NORTH TEXAS ON SATURDAY ENTERING THE HILL COUNTRY ON SUNDAY. THIS BOUNDARY WILL SERVE AS A FOCUS FOR CONVECTION OVER THE WEEKEND. THE CONVECTION WILL BE DIURNAL SINCE MUCH OF THE UPPER LEVEL DYNAMICS WILL REMAIN NORTHEAST OF THE CWFA. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 89 69 86 / 0 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 68 89 67 87 / 0 0 0 0 DEL RIO INTL AIRPORT 68 92 69 92 / 0 0 0 0 SAN ANTONIO INTL AIRPORT 68 88 69 86 / 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 13/03
Hazardous weather outlook, May 9, 5:47 AM CDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 547 AM CDT MON MAY 9 2005 TXZ171>173-183>194-202>209-217>225-228-091100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 547 AM CDT MON MAY 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 65 min |
| May 8, 7:10 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 65 min |
| May 8, 7:18 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 57 min |
| May 8, 7:41 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 64 min |
| May 8, 8:15 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 30 min |
| May 8, 8:44 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 31 min |
| May 8, 9:06 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 39 min |
| May 9, 3:57 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 33 min |
| May 9, 3:57 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 33 min |
| May 9, 3:57 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 33 min |
| May 9, 4:45 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 45 min |
| May 9, 5:27 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 48 min |
| May 9, 5:56 PM CDT | Flash Flood Warning | EWX | Llano | 4 hr |
| May 9, 6:12 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 63 min |
| May 9, 6:40 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.